Alert archive / Oregon / Gale Warnings in 2012

Gale Warning 27, NWS Medford, OR

May 6, 2012

NWS Medford, OR issued this gale warning at May 6, 2012, 4:09 AM PDT. It took effect at May 6, 2012, 2:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2012, 4:09 AM PDT (11:09 UTC)
In effect from
May 6, 2012, 2:00 PM PDT
Expired
May 7, 2012, 2:00 AM PDT
In force
12 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WHUS76 KMFR 061109
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
409 AM PDT SUN MAY 6 2012

PZZ376-062300-
/O.CAN.KMFR.GL.W.0026.000000T0000Z-120511T0600Z/
/O.EXB.KMFR.SI.Y.0056.000000T0000Z-120507T0000Z/
/O.CON.KMFR.SE.W.0028.000000T0000Z-120511T0600Z/
/O.NEW.KMFR.GL.W.0027.120507T0000Z-120507T0900Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
409 AM PDT SUN MAY 6 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
THURSDAY...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT
MONDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 5 PM PDT
THIS AFTERNOON. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL
11 PM PDT THURSDAY. 

* SEAS: VERY STEEP WIND WAVE DOMINATED SEAS WILL PERSIST THROUGH
  THURSDAY EVENING. SEAS WILL BE AROUND 9 TO 10 FEET AT 8 SECONDS
  INTO TUESDAY MORNING. SEAS ARE FORECAST TO INCREASE TUESDAY
  AFTERNOON TO 11 TO 13 FEET THEN BUILD TO A PEAK OF AROUND 15
  FEET THURSDAY EVENING.

* WINDS: NORTH WINDS WILL CONTINUE AT 20 TO 25 KT WITH GUSTS TO 35
  KT INTO THIS AFTERNOON THEN INCREASE TO 25 TO 30 KT WITH GUSTS
  TO 40 KT THIS EVENING. WINDS WILL BRIEFLY DIMINISH AGAIN EARLY
  MONDAY MORNING BUT PERIODS OF STRONG AND GUSTY NORTH WINDS ARE
  LIKELY THROUGH THE WEEK.

* AREAS AFFECTED: STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED
  DURING THE AFTERNOON AND EVENING HOURS AND SOUTH OF GOLD BEACH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ350-062300-
/O.NEW.KMFR.SI.Y.0057.120506T2100Z-120507T0900Z/
/O.NEW.KMFR.SW.Y.0048.120506T2100Z-120507T0900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
409 AM PDT SUN MAY 6 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 AM PDT MONDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 2 PM
THIS AFTERNOON TO 2 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 2 AM PDT MONDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS
ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS
IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT MONDAY. 

* SEAS: STEEP WIND WAVE DOMINATED SEAS WILL DEVELOP THIS AFTERNOON
  AND PERSIST INTO EARLY MONDAY MORNING. SEAS WILL BUILD TO 7 TO 8
  FEET AT 8 SECONDS. SEAS WILL DIMINISH MONDAY MORNING BUT WILL
  INCREASE AGAIN TUESDAY WITH PERIODS OF STEEP SEAS LIKELY THROUGH
  THE WEEK.

* WINDS: NORTH WINDS WILL INCREASE AGAIN THIS AFTERNOON INTO THE
  EVENING. SPEEDS OF 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS ARE
  EXPECTED. PERIODS OF GUSTY NORTH WINDS ARE LIKELY THROUGH THE
  WEEK.

* AREAS AFFECTED: STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED
  DURING THE AFTERNOON AND EVENING HOURS SOUTH OF COOS BAY AND
  BEYOND 5 NM FROM SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ370-062300-
/O.EXB.KMFR.SI.Y.0056.120506T2100Z-120507T0900Z/
/O.EXB.KMFR.SW.Y.0047.120506T2100Z-120507T0900Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
409 AM PDT SUN MAY 6 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 AM PDT MONDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 2 PM
THIS AFTERNOON TO 2 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 2 AM PDT MONDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS
ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS
IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT MONDAY. 

* SEAS: STEEP WIND WAVE DOMINATED SEAS WILL DEVELOP THIS AFTERNOON
  AND PERSIST INTO EARLY MONDAY MORNING. SEAS WILL BUILD TO 7 TO 9 FEET
  AT 8 SECONDS. SEAS WILL DIMINISH MONDAY MORNING BUT WILL
  INCREASE AGAIN TUESDAY WITH PERIODS OF STEEP SEAS LIKELY THROUGH
  THE WEEK.

* WINDS: NORTH WINDS WILL INCREASE AGAIN THIS AFTERNOON INTO THE
  EVENING. SPEEDS OF 20 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS ARE
  EXPECTED. PERIODS OF GUSTY NORTH WINDS ARE LIKELY THROUGH THE
  WEEK.

* AREAS AFFECTED: STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED
  DURING THE AFTERNOON AND EVENING HOURS SOUTH OF COOS BAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ356-062300-
/O.CON.KMFR.SI.Y.0056.000000T0000Z-120507T0600Z/
/O.CON.KMFR.SW.Y.0047.000000T0000Z-120507T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
409 AM PDT SUN MAY 6 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* SEAS: STEEP WIND WAVE DOMINATED SEAS WILL DEVELOP THIS AFTERNOON
  AND PERSIST THROUGH THIS EVENING. SEAS WILL BUILD TO 7 TO 8 FEET AT 8
  SECONDS. SEAS WILL DIMINISH MONDAY MORNING BUT WILL INCREASE
  AGAIN TUESDAY WITH PERIODS OF STEEP SEAS LIKELY THROUGH THE
  WEEK.

* WINDS: NORTH WINDS WILL INCREASE AGAIN THIS AFTERNOON INTO THE
  EVENING. SPEEDS OF 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS ARE
  EXPECTED. PERIODS OF GUSTY NORTH WINDS ARE LIKELY THROUGH THE
  WEEK.

* AREAS AFFECTED: STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED
  DURING THE AFTERNOON AND EVENING HOURS SOUTH OF GOLD BEACH AND
  BEYOND 5 NM FROM SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
DW

HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
718 
WHUS76 KMFR 061644
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
944 AM PDT SUN MAY 6 2012

PZZ376-070030-
/O.EXT.KMFR.SI.Y.0056.000000T0000Z-120506T2100Z/
/O.CON.KMFR.SE.W.0028.000000T0000Z-120511T0600Z/
/O.EXT.KMFR.GL.W.0027.120506T2100Z-120507T0900Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
944 AM PDT SUN MAY 6 2012

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 2 PM PDT
THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
THURSDAY...
...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM
PDT MONDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM PDT MONDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN
EFFECT UNTIL 2 PM PDT THIS AFTERNOON. A HAZARDOUS SEAS WARNING
REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY. 

* SEAS: STEEP WIND WAVE DOMINATED SEAS OF 7 TO 10 FEET AT 8
  SECONDS THIS MORNING WILL BUILD A VERY STEEP 9 TO 14 FEET AT 8
  SECONDS THIS AFTERNOON THROUGH THIS EVENING. SEAS ARE THEN
  EXPECTED TO GENERALLY REMAIN VERY STEEP THROUGH AT LEAST LATE
  THURSDAY EVENING.

* WINDS: NORTH WINDS 20 TO 30 KT WITH GUSTS TO 30 TO 40 KT THIS
  MORNING WILL INCREASE TO 25 TO 35 KT WITH GUSTS 35 TO 45 KNOTS
  THIS AFTERNOON AND EVENING. WINDS ARE THEN EXPECTED TO FALL
  BELOW GALE FORCE LATE TONIGHT THROUGH MONDAY NIGHT. GALES ARE
  THEN EXPECTED TO RETURN TUESDAY AFTERNOON AND EVENING...BECOMING
  STRONGER EACH DAY THROUGH LATE THURSDAY.

* AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS ARE
  EXPECTED DURING THE AFTERNOON AND EVENING HOURS BEYOND 10
  NAUTICAL MILES AND SOUTH OF GOLD BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ356-070030-
/O.EXT.KMFR.SI.Y.0056.000000T0000Z-120507T0900Z/
/O.EXT.KMFR.SW.Y.0047.000000T0000Z-120507T0900Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
944 AM PDT SUN MAY 6 2012

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 2 AM PDT
MONDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
2 AM PDT MONDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 2 AM
PDT MONDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN
EFFECT UNTIL 2 AM PDT MONDAY. 

* SEAS: STEEP 4 TO 6 FOOT WAVES AT 8 SECONDS WILL BUILD TO A STEEP
  TO VERY STEEP 6 TO 11 FEET AT 8 SECONDS THIS AFTERNOON AND
  EVENING. SEAS WILL SUBSIDE TO BELOW ADVISORY LEVEL OVERNIGHT
  TONIGHT.

* WINDS: NORTH WINDS WILL INCREASE AGAIN THIS AFTERNOON INTO THIS
  EVENING TO 20 TO 30 KNOTS WITH GUSTS 25 TO 35 KNOTS. WINDS ARE
  EXPECTED TO FALL BELOW ADVISORY LEVEL OVERNIGHT TONIGHT.

* AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS ARE
  EXPECTED DURING THE AFTERNOON AND EVENING HOURS NEAR AND
  DOWNWIND OF THE CAPES...BEYOND 5 NAUTICAL MILES FROM THE
  COAST...AND IN THE VICINITY OF CAPE BLANCO. IT SHOULD BE NOTED
  THAT GALE FORCE WINDS AND HAZARDOUS SEAS WARNING CONDITIONS ARE
  LIKELY TO PUSH IN TO BETWEEN 5 AND 10 NAUTICAL MILES OF THE
  COAST BETWEEN 5 PM AND 10 PM PDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ370-070030-
/O.CON.KMFR.SI.Y.0056.120506T2100Z-120507T0900Z/
/O.CON.KMFR.SW.Y.0047.120506T2100Z-120507T0900Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
944 AM PDT SUN MAY 6 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 2 PM
THIS AFTERNOON TO 2 AM PDT MONDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
2 PM THIS AFTERNOON TO 2 AM PDT MONDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 AM PDT MONDAY. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM
PDT MONDAY. 

* SEAS: STEEP WIND WAVE DOMINATED SEAS OF 5 TO 7 FEET AT 8 SECONDS
  THIS MORNING WILL BUILD A VERY STEEP 7 TO 10 FEET AT 8 SECONDS
  THIS AFTERNOON THROUGH THIS EVENING. SEAS ARE THEN EXPECTED TO
  SUBSIDE BELOW LATE ADVISORY LEVELS LATE TONIGHT.

* WINDS: NORTH WINDS 15 TO 25 KT THIS MORNING WILL INCREASE TO 20
  TO 30 KT WITH GUSTS 25 TO 35 KNOTS THIS AFTERNOON AND EVENING.
  WINDS ARE THEN EXPECTED TO DIMINISH BELOW LATE ADVISORY LEVELS
  LATE TONIGHT.

* AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS ARE
  EXPECTED DURING THE AFTERNOON AND EVENING HOURS AND IN THE
  SOUTHERN PORTION OF THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-070030-
/O.CON.KMFR.SI.Y.0057.120506T2100Z-120507T0900Z/
/O.CON.KMFR.SW.Y.0048.120506T2100Z-120507T0900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
944 AM PDT SUN MAY 6 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 2 PM
THIS AFTERNOON TO 2 AM PDT MONDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
2 PM THIS AFTERNOON TO 2 AM PDT MONDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 AM PDT MONDAY. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM
PDT MONDAY. 

* SEAS: STEEP 3 TO 4 FOOT WAVES AT 8 SECONDS WILL BUILD TO A STEEP
  6 TO 9 FEET AT 8 SECONDS THIS AFTERNOON AND EVENING. SEAS WILL
  SUBSIDE TO BELOW ADVISORY LEVEL OVERNIGHT TONIGHT.

* WINDS: NORTH WINDS WILL INCREASE AGAIN THIS AFTERNOON INTO THIS
  EVENING TO 20 TO 30 KNOTS WITH GUSTS 25 TO 35 KNOTS. WINDS ARE
  EXPECTED TO FALL BELOW ADVISORY LEVEL OVERNIGHT TONIGHT.

* AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS ARE
  EXPECTED DURING THE AFTERNOON AND EVENING HOURS NEAR AND
  DOWNWIND OF THE CAPES...BEYOND 5 NAUTICAL MILES FROM THE
  COAST...AND IN THE VICINITY OF CAPE BLANCO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

BTL

HTTP://WWW.WEATHER.GOV/MEDFORD
904 
WHUS76 KMFR 062148
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
248 PM PDT SUN MAY 6 2012

PZZ376-071100-
/O.CON.KMFR.GL.W.0027.000000T0000Z-120507T0900Z/
/O.CON.KMFR.SE.W.0028.000000T0000Z-120511T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
248 PM PDT SUN MAY 6 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
THURSDAY. 

* SEAS: WIND WAVE DOMINATED SEAS WILL BECOME VERY STEEP AND BUILD
  TO 14 FEET AT 8 SECONDS THIS EVENING. SEAS MAY SUBSIDE SLIGHTLY
  BUT ARE EXPECTED TO REMAIN VERY STEEP THROUGH AT LEAST LATE
  THURSDAY EVENING.

* WINDS: NORTH WINDS WILL INCREASE TO GALES OF 35 TO 45 KNOTS THIS
  EVENING. WINDS ARE THEN EXPECTED TO FALL BELOW GALE FORCE LATE
  TONIGHT THROUGH MONDAY NIGHT. GALES ARE THEN EXPECTED TO RETURN
  TUESDAY AFTERNOON AND EVENING... BECOMING STRONGER EACH DAY
  THROUGH LATE THURSDAY.

* AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS ARE 
  EXPECTED DURING THE AFTERNOON AND EVENING HOURS BEYOND 10 
  NAUTICAL MILES AND SOUTH OF GOLD BEACH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ370-070900-
/O.CON.KMFR.SI.Y.0056.000000T0000Z-120507T0900Z/
/O.CON.KMFR.SW.Y.0047.000000T0000Z-120507T0900Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
248 PM PDT SUN MAY 6 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM
PDT MONDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 AM PDT MONDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM PDT
MONDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 2 AM PDT MONDAY. 

* SEAS: WIND WAVE DOMINATED SEAS WILL BUILD A VERY STEEP 10 FEET
  AT 8 SECONDS THIS EVENING. SEAS ARE THEN EXPECTED TO SUBSIDE
  BELOW LATE ADVISORY LEVELS LATE TONIGHT.

* WINDS: NORTH WINDS 15 TO 25 KT THIS MORNING WILL INCREASE TO 25
  TO 30 KT. GUSTS TO 35 KNOTS CAN ALSO BE EXPECTED THIS EVENING.
  WINDS ARE THEN EXPECTED TO DIMINISH BELOW LATE ADVISORY LEVELS
  LATE TONIGHT.

* AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS ARE
  EXPECTED DURING THE AFTERNOON AND EVENING HOURS...AND IN THE
  SOUTHERN PORTION OF THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-070900-
/O.CON.KMFR.SI.Y.0057.000000T0000Z-120507T0900Z/
/O.CON.KMFR.SW.Y.0048.000000T0000Z-120507T0900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
248 PM PDT SUN MAY 6 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM
PDT MONDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 AM PDT MONDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM PDT
MONDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 2 AM PDT MONDAY. 

* SEAS: WIND WAVE DOMINATED SEAS WILL BUILD TO A STEEP 6 TO 9 FEET
  AT 8 SECONDS LATE THIS AFTERNOON AND EVENING. SEAS WILL SUBSIDE
  TO BELOW ADVISORY LEVEL OVERNIGHT TONIGHT.

* WINDS: NORTH WINDS WILL INCREASE AGAIN THIS AFTERNOON INTO THIS
  EVENING TO 20 TO 30 KNOTS WITH GUSTS 25 TO 35 KNOTS. WINDS ARE
  EXPECTED TO FALL BELOW 20 KNOTS AFTER MIDNIGHT TONIGHT.

* AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS ARE
  EXPECTED DURING LATE THIS AFTERNOON THROUGH EARLY EVENING HOURS.
  THE STRONGEST WINDS AND HIGHEST SEAS WILL BE BEYOND 5 NAUTICAL
  MILES FROM THE COAST...AND IN THE VICINITY OF CAPE BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ356-070900-
/O.CON.KMFR.SI.Y.0056.000000T0000Z-120507T0900Z/
/O.CON.KMFR.SW.Y.0047.000000T0000Z-120507T0900Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
248 PM PDT SUN MAY 6 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM
PDT MONDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 AM PDT MONDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM PDT
MONDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 2 AM PDT MONDAY. 

* SEAS: STEEP 4 TO 6 FOOT WAVES AT 8 SECONDS WILL BUILD TO A VERY
  STEEP SEAS NEAR 11 FEET AT 8 SECONDS LATE THIS AFTERNOON THROUGH
  THIS EVENING. SEAS WILL SUBSIDE TO BELOW 10 FEET AFTER MIDNIGHT.

* WINDS: NORTH WINDS WILL INCREASE AGAIN THIS AFTERNOON INTO THIS
  EVENING TO 25 TO 30 KNOTS...WITH GUSTS 30 TO 35 KNOTS. WINDS ARE
  EXPECTED TO FALL BELOW 20 KNOTS OVERNIGHT TONIGHT.

* AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS ARE
  EXPECTED BEYOND 5 NAUTICAL MILES FROM THE COAST...AND IN THE
  VICINITY OF CAPE BLANCO. IT SHOULD BE NOTED THAT GALE FORCE
  WINDS AND HAZARDOUS SEAS WARNING CONDITIONS MAY PUSH IN TO
  BETWEEN 5 AND 10 NAUTICAL MILES OF THE COAST BETWEEN 5 PM AND 10
  PM PDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at May 6, 2:40 AM PDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 6, 2:40 AM PDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
240 AM PDT SUN MAY 6 2012

.DISCUSSION...WARMING CONTINUES AS OFFSHORE FLOW CONTINUES WITH
DEEPENING THERMAL TROUGH ON THE COAST. WITH THE CONTINUED OFFSHORE
FLOW AND SUBSIDENCE BENEATH THE BUILDING UPPER LEVEL RIDGE 850 MB
TEMPERATURES CONTINUE TO WARM...INCREASING TO 11 TO 12 C OVER THE
WEST SIDE BY MONDAY MORNING. THIS WILL KEEP TEMPERATURES WARM ON
THE RIDGES OVERNIGHT. WITH THE STRONG OFFSHORE FLOW HAVE ADJUSTED
THE BROOKINGS AREA TEMPERATURES NEAR TO THE TEMP TAKEN DOWN DRY
ADIABATICALLY FROM 925 MB FOR SUNDAY AND MONDAY. ON TUESDAY THE
WINDS SHOW TO BECOME ONSHORE LATE MORNING AND HAVE NOT BUMPED UP
TEMPS AS MUCH. BY TUESDAY MORNING MODELS ARE IN VERY GOOD
AGREEMENT WITH AN UPPER TROUGH OVER THE GREAT BASIN DEEPENING AND
UNDERCUTTING THE RIDGE AS IT DEEPENS INTO A CLOSED LOW...ROUGHLY
OVER LAS VEGAS BY TUESDAY MORNING...FORMING A WEAK REX BLOCK
PATTERN OVER THE WESTERN CONUS. MODELS ARE SHOWING AN UPPER LEVEL
TROUGH TO BRING A WEAK AND MOSTLY DRY COLD FRONT THROUGH THE PACNW
WEDNESDAY...BUT DO NOT HAVE STRONG CONFIDENCE WITH THE REX BLOCK
PATTERN OF THIS HAPPENING.

&&

.AVIATION...ALONG THE COAST THERE IS WIDESPREAD MVFR
CIGS...EXPECTED TO PERSIST THROUGH THIS MORNING THEN LIFT TO
MAINLY VFR. CONDITIONS ARE VFR INLAND WITH ISOLATED MVFR CIGS IN
SHOWERS THROUGH THE MORNING. SHOWER ACTIVITY WILL INCREASE LATE
THIS MORNING INTO THIS AFTERNOON WITH CONTINUED VFR AND ISOLATED
MVFR CIGS CONTINUING OVER THE AREA. THE LOWEST CEILINGS WILL
CONTINUE TO BE AT AND NEAR WEST AND NORTH FACING
TERRAIN...ESPECIALLY FROM THE CASCADES WEST...DUE TO PERSISTENT
NORTHWESTERLY FLOW. WIDESPREAD MOUNTAIN OBSCURATIONS WILL CONTINUE
THIS MORNING INTO EARLY THIS AFTERNOON THEN DECREASE.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 8 AM PDT THIS MORNING FOR ORZ024-026.

CA...NONE.

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
     PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ356.
     SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM THIS AFTERNOON TO 2 AM
     PDT MONDAY FOR PZZ350-370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 PM THIS AFTERNOON
     TO 2 AM PDT MONDAY FOR PZZ350-370.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT THIS AFTERNOON FOR
     PZZ376.
     GALE WARNING FROM 5 PM THIS AFTERNOON TO 2 AM PDT MONDAY FOR
     PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THURSDAY FOR PZZ376.

99/99/99
Hazardous weather outlook, May 5, 5:25 PM PDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
525 PM PDT SAT MAY 5 2012

ORZ024-026-061400-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
525 PM PDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

A FROST ADVISORY IS IN EFFECT FOR OUTLYING AREAS OF THE ROGUE AND
ILLINOIS VALLEYS BEGINNING AT 2 AM TONIGHT. PLEASE SEE THE WEATHER
MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 5:12 PM PDTFrost AdvisoryMFRCurry, Jackson, Josephine15 hr
May 6, 4:09 AM PDTSmall Craft Advisory for WindsMFR22 hr
May 6, 4:09 AM PDTSmall Craft Advisory for Hazardous SeasMFR22 hr

Nearby

Gale Warnings in Oregon, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.